MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 KUGEL PATCH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 KUGEL PATCH; SURGICAL MESH
Catalog Number 0010102
Medical Device Problem Codes Defective Device (2588); Material Deformation (2976); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240); Insufficient Information (4580)
Date of Event 10/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges that the patient had subsequent surgical intervention and "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol kugel patch (device #1).An additional emdr was submitted to represent the bard flat mesh (device #2).Should additional information be provided, a supplemental emdr will be submitted.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol kugel hernia patch on (b)(6) 2016 and marlex mesh (bard flat mesh) on (b)(6) 2021.As reported, the patient is making a claim for an adverse patient outcome against the both devices.It is alleged that the patient¿s first removal surgery occurred on (b)(6) 2021.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges that the patient had subsequent surgical intervention and "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the date of implant.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-mar-2015) is considered to be a best estimate.Updated fields: a2, b2, b3, b4, b5, b6, b7, d3 (manufacturer), d4(product catalog no., corporate lot no., udi no., expiry date), g6, h2, h4, h6, h10, h11.Corrected field: d.6b (date of explant).This supplemental emdr represents the bard/davol kugel patch (device #1).An additional supplemental emdr was submitted to represent the bard/davol flat mesh (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol kugel hernia patch on (b)(6) 2016 and marlex mesh (bard flat mesh) on (b)(6) 2021.As reported, the patient is making a claim for an adverse patient outcome against the both devices.It is alleged that the patient¿s first removal surgery occurred on (b)(6) 2021.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2016 - patient was diagnosed with incisional hernia thereby underwent open repair with the implant of kugel hernia patch (device #1).Per op notes, "an incision was made over the midline, a kugel hernia patch (device #1) was placed using sutures." (b)(6) 2021- patient was diagnosed with recurrent incisional hernia thereby underwent open repair with the removal of mesh (device #1) and implant of bard flat mesh (device #2).Per op notes, "appeared that the mesh was folded it on itself in the abdomen.There were multiple adhesions to the mesh and this was taken down.The mesh (device #1) was removed.A bard flat mesh (device #2) was placed as an overlay over the fascia.".

Brand Name
KUGEL PATCH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key14730838
Report Number1213643-2022-94791
Device Sequence Number16697935
Product Code FTL
UDI-Device Identifier00801741016349
UDI-Public(01)00801741016349(17)200328(10)HUZC1960
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K963141
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2020
Device Catalogue Number0010102
Device Lot NumberHUZC1960
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/15/2022
Supplement Date Received by Manufacturer07/15/2025
Initial Report FDA Received Date06/17/2022
Supplement Report FDA Received Date08/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age70 YR
Patient SexMale